[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.159.27. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
February 2010

Hypertrophic Scarring After Treatment With Fluorouracil, 2%, in Pyruvic Acid, 98%, for Verruca Vulgaris

Arch Dermatol. 2010;146(2):213-214. doi:10.1001/archdermatol.2009.338

A 17-year-old white man presented with scarring on his arms and chest. He had seen another physician several months previously for multiple verrucae vulgaris (VV) and had been given a prescription for fluorouracil, 2%, in pyruvic acid, 98%. The patient applied the solution with a toothpick to his VV on days 1 and 3 and noted severe inflammation and blister formation. The blisters healed with hypertrophic and atrophic scarring. Several thickened, fibrous papules were seen on his chest and arms (Figure). Although the patient was pleased that his VV had resolved, he was concerned about the noticeable, tender residua.

First Page Preview View Large
First page PDF preview
First page PDF preview
×